Scientific Online Resource System

Scripta Scientifica Medica

Loss of Taste Induced by Methotrexate: A Case Report

F. Georgieva

Abstract

The author presents a case of a loss of taste in two patients induced by methotrexate during the treatment of psoriatic erythrodermia. The loss of taste was confirmed by laboratory examinations in the Department of Psyhology, Prof. P. Stoyanov, Varna University of Medicine. It is concluded that the loss of taste may be an adverse effect of methotrexate with temporary duration.

Keywords

Methotrexate; Taste Loss; Adverse Reaction; Psoriatic Erythrodermia

Full Text


References

Ръководство за практически упражнения по физиология на човека. Под ред. Т. Ганчев. Варна, 2000, 275-277.

Cronstein, B. N. The mechanism of action of methotrexate. - Rheum. Dis. Clin. North. Am., 23, 1997, 739-755.

Del Pozo, J., W. Martinez, J. Garcia-Silva et al. Cutaneous ulceration as a sign of methotrexate toxicity. - Eur. J. Dermatol., 11, 2001, No. 5, 450-452.

Jeffes, E. W. B., J. L. McCullough, M. R. Pittelkow, et al. Methotrexate therapy of psoriasis: Differential sensitivity of proliferating lymphoid and epithelial cells to the cytotoxic and growth-inhibitory effects of methotrexate. - J. Invest. Dermatol., 104, 1995, 183-188.

Walsdorfer, U., E. Christophers, J. M. Schoder. Methotrexate inhibits polymorphonuclear leukocyte chemotaxis in psoriasis. - Br. J. Dermatol., 108, 1983, 451-456.

Zachariae, H. Methotrexate side effects. - Br. J. Dermatol., 122, 1990, 127-133.




DOI: http://dx.doi.org/10.14748/ssm.v36i0.1924

Refbacks

Article Tools
Email this article (Login required)
About The Author

F. Georgieva

Bulgaria

Font Size


|